MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-H180J
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the gastrointestinal videoscope exhibited foreign material exiting from the air/water nozzle and nozzle was clogged with adhesive removal.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was returned and evaluated.In addition to the malfunctions documented in b5, the additional evaluation findings were as followed: distal end plastic cover had dent/scratches, bending section cover was cracked on both sides, objective lens had tiny edge chip/scratches/worn, light guide lens was worn, switch/camera required cut 1 and 3, insertion tube was scratched, control body was missing cylinder color ring, scope connector had a loose auxiliary inlet, light guide prong/mount had scratches on cover glass, angulation wire were stretched, control knob movement was recommended and all labels were recommended.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
Correction to information provided in the initial report: it was reported, the gastrointestinal videoscope nozzle was clogged.The issue occurred during reprocessing.There were no reports of patient harm.This report is not being submitted to report the malfunction found during device evaluation, as was previously reported in the initial medwatch report.
 
Additional Manufacturer Narrative
This report is being supplemented to correct information that was provided in the initial medwatch report and to provide additional information based on the legal manufacturer's final investigation.Correction to information provided in g3 of the initial medwatch report: g3 - date of awareness should be jan 22, 2024.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over thirteen (13) years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause for the unidentified foreign material clogged in nozzle could not be determined since no physical damage of the device was confirmed at where the foreign material was remained and whether there was deviation from instructions for use in reprocessing steps were not confirmed.The event can be detected/prevented by following the instructions for use which state: instructions for use states the detection method in evis exera ii gif/cf/pcf type 180 series operation manual chapter 3 preparation and inspection.Instructions for use states the preventative measures in evis exera ii gif/cf/pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18664902
Report Number9610595-2024-02706
Device Sequence Number17910119
Product Code FDS
UDI-Device Identifier04953170275456
UDI-Public04953170275456
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIF-H180J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2024
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/05/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown